Alert archive / Florida / High Surf Advisories in 2021
High Surf Advisory 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this high surf advisory at Nov 5, 2021, 2:46 PM EDT for 6 counties in Florida. It took effect at Nov 6, 2021, 2:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2021, 2:46 PM EDT (18:46 UTC)
- In effect from
- Nov 6, 2021, 2:00 AM EDT
- Expired
- Nov 7, 2021, 7:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
129 WHUS42 KTBW 051846 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 246 PM EDT Fri Nov 5 2021 FLZ050-151-155-160-162-165-060300- /O.NEW.KTBW.SU.Y.0007.211106T0600Z-211107T1200Z/ /O.NEW.KTBW.RP.S.0027.211106T0600Z-211107T1200Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 246 PM EDT Fri Nov 5 2021 ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM EDT SATURDAY TO 7 AM EST SUNDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM 2 AM EDT SATURDAY THROUGH SUNDAY MORNING... * WHAT...For the High Surf Advisory, large breaking waves of 3 to 5 feet. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties. * WHEN...For the High Surf Advisory, from 2 AM EDT Saturday to 7 AM EST Sunday. For the High Rip Current Risk, from 2 AM EDT Saturday through Sunday morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
944 WHUS42 KTBW 060813 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 413 AM EDT Sat Nov 6 2021 FLZ050-151-155-160-162-165-071200- /O.CON.KTBW.SU.Y.0007.000000T0000Z-211107T1200Z/ /O.CON.KTBW.RP.S.0027.000000T0000Z-211107T1200Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 413 AM EDT Sat Nov 6 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...For the High Surf Advisory, large breaking waves of 3 to 5 feet. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Coastal Manatee, Coastal Hillsborough, Coastal Sarasota, Pinellas, Coastal Charlotte and Coastal Lee Counties. * WHEN...For the High Surf Advisory, until 7 AM EST Sunday. For the High Rip Current Risk, through Sunday morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at Nov 5, 2:44 PM EDT, 2 minutes earlier.
Area forecast discussion, Nov 5, 2:44 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
244 PM EDT Fri Nov 5 2021
.DISCUSSION...
Developing area of low pressure will track across the central
Florida peninsula tonight. Band of showers and isolated
thunderstorms over the Tampa area and offshore the
Manatee/Sarasota coastline is tracking east northeast. Strongest
cell which has had a history of rotation is moving over Anna
Maria Island. This is at the leading edge of mid level dry air
intrusion on the east side of the U/L low which is enhancing
convective instability with this band of showers.
And this mid level dry slot is pushing slowly east and will cause
a brief pause in precipitation across the central and southern
forecast area for a few hours this afternoon. However additional
band of showers and isolated thunderstorms should redevelop late
this afternoon/early this evening ahead of a cold front as
moisture associated with the main U/L low translates east creating
an additional moisture convergence boundary aloft...combined with
the cold pool aloft which will aid in steepening lapse
rates/enhancing convective instability. Sufficient deep layer shear
is present for an isolated strong to severe thunderstorm, will
continue to monitor as that region translates east over the next
several hours.
As the area of low pressure moves east of the area overnight,
strong northwest winds on the backside of the system will spread
over the coastal waters with gale force winds creating very
hazardous seas on the northern and central waters. High surf
along with a high risk of rip currents will also develop tonight
and will persist through Saturday night. Winds and seas will
subside a bit on Saturday, however small craft advisory conditions
are expected to persist with continued hazardous seas. Scattered
showers will also continue as the area of low pressure will be
very slow to move away from the region with additional U/L energy
rotating down the backside of the system squeezing out any
available remaining low/mid level moisture.
The area of low pressure surface and aloft will finally exit to
the northeast late Saturday night and Sunday with clearing skies
and cool dry air advecting across the region as high pressure
builds over the area. High temperatures Monday and Tuesday will
generally be in the 70s.
Increasing chance of showers late in the week as return flow
develops with temperatures and moisture gradually recovering ahead
of an approaching weak cold front.
&&
.AVIATION...
Generally MVFR CIGS 015-025 across the area with scattered to
numerous showers mainly over the next several hours creating LCL
IFR CIGS 008-010 and MVFR VSBYS which may impact all terminals.
MVFR CIGS expected overnight 020-030 with a continued chance of
showers.
&&
.MARINE...
Marine conditions will deteriorate rapidly overnight as the
gradient tightens behind an area of low pressure with winds
increasing to gale force over the northern and central waters.
Although winds and seas will subside somewhat on Saturday, small
craft advisory conditions are expected to continue. High pressure
will build over the waters Sunday through early next week with
winds and seas gradually subsiding.
&&
.FIRE WEATHER...
No fire weather hazards through Sunday as afternoon relative
humidity values are expected to remain above critical values each
day.
&&
.Preliminary Point Temps/PoPs...
TPA 60 66 57 71 / 50 10 20 0
FMY 65 75 59 75 / 30 0 10 10
GIF 57 67 53 71 / 50 0 10 10
SRQ 62 70 58 72 / 40 10 20 10
BKV 52 62 49 69 / 60 20 20 0
SPG 62 67 60 70 / 50 10 20 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 AM EDT Saturday through Sunday
morning for Coastal Charlotte-Coastal Hillsborough-Coastal
Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
High Surf Advisory from 2 AM EDT Saturday to 7 AM EST Sunday for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory from 11 AM EDT Saturday to 7 AM EST Sunday
for Coastal waters from Englewood to Tarpon Springs FL out
20 NM-Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Waters from Englewood to Tarpon Springs FL out
20 to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Gale Warning until 11 AM EDT Saturday for Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Waters
from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory from 2 AM EDT Saturday to 7 AM EST Sunday
for Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Tampa Bay
waters-Waters from Bonita Beach to Englewood FL out 20 to
60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...13/Oglesby
DECISION SUPPORT...74/WynnHazardous weather outlook, Nov 5, 5:36 AM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 536 AM EDT Fri Nov 5 2021 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-052145- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 536 AM EDT Fri Nov 5 2021 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Widespread showers with embedded thunderstorms are expected. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. A few may become severe...with isolated tornadoes possible in addition to damaging wind gusts. ...FLOOD IMPACT... Locally heavy rainfall is expected. The heavy rain will produce flooding of low lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. ...MARINE IMPACTS... Wind speeds of 20 to 33 knots will create hazardous boating conditions for small craft operators. Some gusts to gale force will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...RIP CURRENT IMPACT... For Saturday, high surf may produce rip currents along area beaches. ...MARINE IMPACTS... For Saturday through Sunday morning, wind speeds of 20 to 33 knots will create hazardous boating conditions for small craft operators. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Carlisle
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 9:53 PM EDT | Special Marine Warning | TBW | 97 min | |
| Nov 4, 11:23 PM EDT | Special Marine Warning | TBW | 82 min | |
| Nov 5, 12:43 AM EDT | Special Marine Warning | TBW | 92 min | |
| Nov 5, 4:18 AM EDT | Gale Warning | TBW | 31 hr | |
| Nov 5, 4:18 AM EDT | Small Craft Advisory | TBW | 52 hr | |
| Nov 5, 12:59 PM EDT | Special Marine Warning | TBW | 61 min | |
| Nov 5, 2:00 PM EDT | Special Marine Warning | TBW | 60 min | |
| Nov 5, 2:46 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 41 hr |
| Nov 5, 2:52 PM EDT | Special Marine Warning | TBW | 38 min | |
| Nov 5, 4:19 PM EDT | Special Weather Statement | TBW | Manatee | 26 min |
| Nov 5, 4:44 PM EDT | Special Marine Warning | TBW | 61 min | |
| Nov 5, 6:46 PM EDT | Special Weather Statement | TBW | Sarasota | 44 min |
| Nov 5, 7:16 PM EDT | Special Weather Statement | TBW | Sarasota | 29 min |
Nearby
High Surf Advisories in Florida, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.